Alert archive / Ohio / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 147, NWS Wilmington, OH

July 14, 2000Pike County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jul 14, 2000, 5:03 PM EDT for Pike County, Ohio. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 14, 2000, 5:03 PM EDT (21:03 UTC)
Expired
Jul 14, 2000, 5:30 PM EDT
In force
27 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Pike County, OH

What was reported inside it

TimeReportWhereRemark
Jul 14, 5:25 PM EDTThunderstorm Wind 50 EOmega, OHSeveral large limbs downed.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 14, 2:30 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.1 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2000-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2000-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
203 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
1146 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 142103
SVRILN
OHC131-142130-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
503 PM EDT FRI JUL 14 2000

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PIKE COUNTY IN SOUTH CENTRAL OHIO...

* UNTIL 530 PM EDT...

* AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES NORTH OF WAVERLY CITY...MOVING
  SOUTHEAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WAVERLY CITY...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A S$EVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:00 PM EDT, 2 hours 3 minutes earlier.

Area forecast discussion, Jul 14, 3:00 PM EDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
300 PM EDT FRI JUL 14 2000

SEVERE WEATHER ONGOING AT THIS TIME SO NOT MUCH DISCUSSION. WILL
PROBABLY INCLUDE EVENING WORDING FOR THUNDERSTORMS MOST ZONES EXCEPT
EAST WHERE WILL INCLUDE CHANCE FOR TONIGHT. STAYED PRETTY CLOSE TO
MOS TEMP

.ILN...NONE.

WILKINSON/PARKER

In the hours before

Local storm report, Jul 14, 1:35 PM EDT, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME
NATIONAL WEATHER SERVICE WILMINGTON OH
135 PM EDT FRI JUL 14 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0128 PM    4 SE ADA                  OH   .75 INCH HAIL
07/14/00   HARDIN                         REPORTED BY STORM
                                          SPOTTER.
Local storm report, Jul 14, 1:36 PM EDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
932 AM EDT FRI JUL 14 2000

TIME(EDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0932 AM    4 SE ADA                  OH   .75 INCH HAIL
07/14/00   HARDIN                         REPORTED BY STORM
                                          SPOTTER.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 1:04 PM EDTSevere Thunderstorm WarningILNHardin56 min
Jul 14, 1:33 PM EDTSevere Thunderstorm WarningILNMiami27 min
Jul 14, 1:53 PM EDTSevere Thunderstorm WarningILNMiami22 min
Jul 14, 2:05 PM EDTSevere Thunderstorm WarningILNUnion35 min
Jul 14, 2:06 PM EDTSevere Thunderstorm WarningILNClark54 min
Jul 14, 2:12 PM EDTTornado WarningILNClark48 min
Jul 14, 2:22 PM EDTSevere Thunderstorm WarningILNButler38 min
Jul 14, 2:24 PM EDTSevere Thunderstorm WarningILNGreene51 min
Jul 14, 2:34 PM EDTTornado WarningILNUnion26 min
Jul 14, 2:47 PM EDTSevere Thunderstorm WarningILNDelaware58 min
Jul 14, 2:50 PM EDTSevere Thunderstorm WarningILNHamilton40 min
Jul 14, 3:03 PM EDTTornado WarningILNHamilton27 min
Jul 14, 3:11 PM EDTSevere Thunderstorm WarningILNClermont34 min
Jul 14, 3:13 PM EDTSevere Thunderstorm WarningILNFranklin62 min
Jul 14, 3:20 PM EDTTornado WarningILNClermont40 min
Jul 14, 3:25 PM EDTSevere Thunderstorm WarningILNFayette35 min
Jul 14, 3:34 PM EDTSevere Thunderstorm WarningILNHamilton26 min
Jul 14, 3:41 PM EDTSevere Thunderstorm WarningILNChampaign, Clark49 min
Jul 14, 3:45 PM EDTSevere Thunderstorm WarningILNLicking45 min
Jul 14, 3:58 PM EDTSevere Thunderstorm WarningILNClermont47 min
Jul 14, 4:02 PM EDTSevere Thunderstorm WarningILNRoss58 min
Jul 14, 4:09 PM EDTSevere Thunderstorm WarningILNFranklin, Madison66 min
Jul 14, 4:19 PM EDTSevere Thunderstorm WarningILNBrown56 min
Jul 14, 4:27 PM EDTSevere Thunderstorm WarningILNGreene48 min
Jul 14, 4:31 PM EDTSevere Thunderstorm WarningILNFayette59 min
Jul 14, 4:38 PM EDTSevere Thunderstorm WarningILNPickaway67 min
Jul 14, 4:55 PM EDTSevere Thunderstorm WarningILNRoss80 min
Jul 14, 6:16 PM EDTSevere Thunderstorm WarningILNAdams44 min
Jul 14, 7:03 PM EDTSevere Thunderstorm WarningILNDelaware, Union72 min
Jul 14, 7:32 PM EDTSevere Thunderstorm WarningILNFranklin, Licking73 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.